Janson, Svante and Luczak, Malwina J. (2009) A new approach to the giant component problem. Random structures and algorithms, 34 (2). pp. 197-216. ISSN 1042-9832
We study the largest component of a random (multi)graph on n vertices with a given degree sequence. We let n tend to infinity. Then, under some regularity conditions on the degree sequences, we give conditions on the asymptotic shape of the degree sequence that imply that with high probability all the components are small, and other conditions that imply that with high probability there is a giant component and the sizes of its vertex and edge sets satisfy a law of large numbers; under suitable assumptions these are the only two possibilities. In particular, we recover the results by Molloy and Reed on the size of the largest component in a random graph with a given degree sequence. Our method is based on the properties of empirical distributions of independent random variables, and leads to simple proofs.
|Additional Information:||© 2008 Wiley Periodicals, Inc.|
|Uncontrolled Keywords:||random graph, giant component, death process, empirical distribution|
|Library of Congress subject classification:||H Social Sciences > HA Statistics|
|Sets:||Departments > Mathematics|
Actions (login required)
|Record administration - authorised staff only|